NetWellness is a global, community service providing quality, unbiased health information from our partner university faculty. NetWellness is commercial-free and does not accept advertising.
Wednesday, December 2, 2015
Skin Care and Diseases
Since Last 4 Years i have problem of hair loss in sense of patches on head which means complete hair loss on a particular place of patch. Doctor is giving me wysolone 20 mg tablet 2 each saturday & sunday with Lan 30 Capsule 1 each saturday & sunday. Please tell me whether this steroid will make some side effects or not?
This question has been forwarded by Allergies:
A common cause of patchy hair loss is alopecia areata. Management is usually by intralesional injection of corticosteroid on the bald spots. If extensive, sometimes oral medications are used. Patients are worked up for possible underlying causes (ex. thyroid problems), but often no etiologies are seen after extensive work-up. Usually, this is a self-limited disease. A second opinion from a dermatologist with expertise in hair disorders would be good to have if problem is persistent.
Elma D Baron, MD
Associate Professor of Dermatology
Director, Skin Study Center
School of Medicine
Case Western Reserve University